MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. IMMULITE 1000

SIEMENS HEALTHCARE DIAGNOSTICS INC. IMMULITE 1000
Model Number IMMULITE 1000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer site and discussed system performance with the customer.The cse inspected the system environment and determined that a bubble may have potentially caused the discordant result.The cse also found a contaminant in the water system.The counts per seconds for water were above 31000.The cse performed system decontamination and ran water test, which passed.The cse checked the voltages, alignments, and substrate temperatures.The cse ran quality controls, which were acceptable.There were no additional discordant results from the day the issue occurred.The cause of the discordant, falsely low tsh result on one patient sample is unknown.The instrument is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant, falsely low thyroid stimulating hormone (tsh) result was obtained on one patient sample on an immulite 1000 instrument.The discordant result was reported to the physician(s).A new sample was obtained from the patient and run on the same instrument, resulting higher.One of the sample draw was sent to an alternate laboratory where it was tested on an alternate platform, resulting higher than the initial result and lower than the initial result of new sample draw.The customer repeated the original sample, which resulted higher.The rerun of the original sample draw was reported as a corrected result to the physician(s).One of the sample draw was again sent to the alternate laboratory where it was tested on the alternate platform, resulting higher this time.Both sample draws were then sent to a reference laboratory where they were tested on a different alternate platform, also resulting higher.There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low tsh result.
 
Additional Manufacturer Narrative
The initial mdr 2247117-2017-00141 was filed on 27-dec-2017.Additional information (15-jan-2018): patient's age, gender and diagnosis was unknown at the time the initial mdr was filed.This information has been received.

Brand Name
IMMULITE 1000
Common Device Name
IMMULITE 1000
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
flanders NJ 07836
MDR Report Key7148068
Report Number2247117-2017-00140
Device Sequence Number11040194
Product Code JJE
UDI-Device Identifier00630414947440
UDI-Public00630414947440
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K022603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR